MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL TRIO 3MM CURVE TIP 35CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL TRIO 3MM CURVE TIP 35CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ETRIO335H
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #unk.As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.
 
Event or Problem Description
It was reported that during a laparoscopic gastrectomy, the surgeon closed the jaws outside the patient's body, the handle got stuck and the jaws locked.The blade tip was not broken off and no pieces fell into the patient.Gen11 was used.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/29/2020.D4: batch #r9373e.Investigation summary: the device was received with no apparent damage.The device was tested on the generator and passed all functional testing.The energy output delivered from the device was verified.All three tones were heard during functional testing (tone 1 is heard when the energy activation button is pressed; tone 2 is heard when tissue impedance threshold is reached; and tone 3 is heard when the cycle is complete).No issues were noted with opening and closing of the jaws.There were no anomalies noted with the functionality of the device.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.

Brand Name
ENSEAL TRIO 3MM CURVE TIP 35CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10062503
Report Number3005075853-2020-02621
Device Sequence Number3697268
Product Code GEI
UDI-Device Identifier10705036000297
UDI-Public10705036000297
Combination Product (Y/N)N
PMA/510(K) Number
K072177
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberETRIO335H
Device Catalogue NumberETRIO335H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date05/15/2020
Supplement Report FDA Received Date06/29/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR